MAUDE Adverse Event Report: SYNTHES GMBH LOCK SCREW Ø2.9 SELF-TAP L8 TAN; PLATE, FIXATION, BONE

SYNTHES GMBH LOCK SCREW Ø2.9 SELF-TAP L8 TAN; PLATE, FIXATION, BONE
Catalog Number 04.501.018.01
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient underwent rib fracture internal fixation removal surgery to remove two plates(ip-02463930/ip-02463932) and the screws.During the surgery, two screws(ip-02463937/ip-02463939) could not be unscrewed from the plate, so the surgeon pulled out the plate and screws at the same time.The surgery is delayed by about 1.5 hours.The patient is stable currently.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: photo investigation: the photo was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that lock screw ø2.9 self-tap l8 tan still remains screwed to matrixrib-plate straig 24ho l240.The cruciform of the screw head was noted with damage, possibly caused when the screw was locking and as the result the screw could not be removed from the plate.However with the evidence provided a definitive potential cause cannot be determined and functionality issues cannot be assessed through a photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for lock screw ø2.9 self-tap l8 tan.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.Corrected: e4.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: h.6.Component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H6: the photo was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that lock screw ø2.9 self-tap l8 tan still remains screwed to matrixrib-plate straig 24ho l240.The cruciform of the screw head was noted with damage, possibly caused when the screw was locking and as the result the screw could not be removed from the plate.However, with the evidence provided a definitive potential cause cannot be determined and functionality issues cannot be assessed through a photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for lock screw ø2.9 self-tap l8 tan.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown.Therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that lock screw ø2.9 self-tap l8 tan was received screwed to matrixrib-plate straig 24ho l240.The cruciform of the screw head was noted with damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Per the matrixrib¿ fixation system surgical technique guide.Precautions: improper engagement of the screwdriver blade with the screw and/or overtightening during insertion may deform, strip or break the screw, which may make further tightening or eventual removal more difficult, and the screwdriver blade may deform or slip out of the screwhead drive recess.A dimensional inspection for the lock screw ø2.9 self-tap l8 tan was not performed due to post manufacturig damage.A functional test was performed to try to remove the screw from the plate, but due to the damage on the screw head, the screwdriver cannot grip the screw properly and it cannot be removed.The complaint condition was able to be replicated.The overall complaint was confirmed as the observed condition of the lock screw ø2.9 self-tap l8 tan would contribute to the complained device issue.Based on the investigation findings it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): the device lot number is unknown.Therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received from sales rep via phone today states that after investigation, the patient underwent rib fracture internal fixation on (b)(6) 2024 due to "rib fracture", and 04.501.018.01 and 04.501.096 were implanted during the surgery.The surgical process and postoperative rehabilitation of the patient were unknown.On (b)(6) 2025, the patient underwent rib fracture internal fixation removal.During removing the screws and plates with matching tools, the two screws were respectively embedded on the two plates and could not be screwed out.Finally, the surgeon have to pull out the plate and screws at the same time.The surgical time was extended during this period by approximately 1.5 hours.This event did not cause any other harm to the patient except for the prolonged operation time.The patient has been discharged smoothly currently.No subsequent adverse event report was received.

Brand Name
LOCK SCREW Ø2.9 SELF-TAP L8 TAN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key22771548
Report Number8030965-2025-08215
Device Sequence Number13041565
Product Code HRS
UDI-Device Identifier10887587017150
UDI-Public(01)10887587017150
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.501.018.01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/13/2025
08/19/2025
08/22/2025
09/03/2025
09/04/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/14/2025
08/20/2025
08/25/2025
09/04/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown